My husband had a heart attack in 2008 and now lives in a wheelchair. His hands are shaky and has trouble eating and his legs are shaky and weak and has trouble standing and his feet are swollen. He is 88 and has a pacemaker with defibrillator which he had put in 7/15/08. He also takes Carvedilol 3.125mg twice a day. Is there an alternate drug? sandy92543
Amiodarone - Amiodorone and essential tremors, is there an alternate drug?
Added 17 Sep 2012:
He's been diagnosed as complex tachycardia on 7/11/08 and had coded in the emergency room. He has been diagnosed with essential tremors by an
internist. From anything I can find to read on it, the tremors are caused by a reaction to drugs. I read where one of the possible problems with Amiodarone is ttremors. All his lab tests turn out fine, radiology turned out fine, his tests of the pacemaker turned out fine, it seems his only problem is
the tremors. But he can't stand (or if so for up to 30 seconds) which is a blessing. What does the swollen feet have to do with it? If anything? He was on Flavix, but the Dr. took him off and also the dr. cut 2 amiodarone
down to 1 = 200mg.....He is doing better and getting stronger, but still can
only stand about 30 seconds. He is getting up and down better and is not
falling all the time.
16 Sep 2012
First, let me say, if you don't have someone coming in helping you you should. If he qualifies for medical assistance he could have an aid come in and help you out. Tremors aren't a side effect of carvedilol, according to the list. This does not mean it couldn't be causing his. The other thing to consider is general physical deterioration. He's getting up there in age. There may be another drug he could use, you'd have to talk with his doctor about it.
- Amiodarone Information for Consumers
- Amiodarone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Amiodarone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... years, and developing essential tremors?
1 answer • 4 Dec 2009
I was diagnosed with ET 6 wks ago and am taking Primidone. The side effects are still quite strong. My tremors are just as active, mostly on the left ...
1 answer • 9 Dec 2009
I have essential tremors as did both my father and mother , she can barely feed herself now and apokyn was on the table but when she wasn't ...
1 answer • 13 Feb 2015
Been on propronolol for a number of months after being diagnosed with essential tremor, worked for a few weeks but started to get bad side effects ...
0 answers • 8 Mar 2015